Bupropion HCL Strange Sexual Side Effect

Patient

Q: I've been on bupropion hcl for years to treat my depression, and one of the side effects I've always dealt with is a faint bitter taste in my mouth. Recently because of an insurance hiccup I had to go off the medication for a month or so, then go back on. I tapered up from 150 mg, stayed at 300 mg for two weeks, and now I'm back to my full dose of 450 mg. Ever since I've returned to the highest dosage, my boyfriend and I have noticed a problem: he can detect a faint bitter taste when he performs oral sex. This has never been a problem before! Is it simply because I've just recently gone back on the medication, or is this side effect here to stay?! I'm worried because even though I've never had this specific issue before, the bitter taste in my mouth has always been present.

Thanks in advance

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I'm currently having difficulties being intimate with my wife. A few years ago I underwent some physical tests to see...

Q: Good afternoon I wanted I was sterilised information this month the 2/June 2015 and everything went well and I wanted...

Q: This is an embarrassing question to be asking, but what type of health questions should I be asking and things should...

Q: I have a small bump on the side of my penis. It does not hurt to touch and it is a little lighter than my skin. I jus...

Q: Yesterday i was intimate with my gf after going in side and after 1 minute my p was automatically lose erection my gf...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews